Mayo Clinic Connect
Has anyone every experienced muscle and facia pain from gabapentin?
Liked by Mamacita, Volunteer Mentor
Hi, I have Fibromyalgia, migraines, and Myofacial muscle disorder too. I’m told some reasons I have theses hereditary and some reasons are that I’ve had numerous a number of sporting accidents I’ve tried many of the previously mentioned medications, Lyrica, Cymbalta, Gabapentan, Topimax, some reduce the pain, all have various side effects most intolerable for me.
My #1and/2things that absolutely help me are the myofacial manual muscle release and all the injections. Botox injection for headaches/neck, lidocaine/cordisone injection mixture for my S/I joint when it acts up, into my shoulder joint, and for neck/back trigger points. The shoulder was previously broken/torn (+5 surgeries), hip in another accident. The only injection that I’m sedated for is my hip:S/I joint and that can still hurt enough to wake me right through the sedative.
I think each each drug and procedure is very individual. I wish I could stop taking all the various medications and have no side effects and have them work.
I do have a question for everyone who has taken any or all of the previously mentioned drugs. Has anyone experienced the loss of senses. I have had sudden partial hearing loss in my left ear. Went to bed with normal hearing and woke up with about 1/2 gone. I don’t smell well, taste well or see well either. All of this has happened over the last 2 years since I started this medical roller coaster. I have had many CTs, MRIs, contrast dye and other painful things.
You all inspire me,
Jump to this post
Thanks, 900 mg is the dosage I take. I’ll see what the Doctor has to say.
I suspect your dosage was too high or this drug is NOT for U! Try Lyrica or whatever your neurologist suggests.
Reply to Nursegigi: Hi my pain mgmt recommended gabapentin a few years back 2015 for electric type shooting pains in my legs. I think I remember gaining weight on this med, and after a few months I noticed I no longer had the shooting pains so cut down gradually to get off of it. My legs are hurting again now and I wonder if I should reconsider renewal. Seems I had other side effects as well. But do taper off gradually if you choose to get off gabapentin.
Dear “SISTER” : I did a correction to my initial reply. I also mentioned that both Lyrica and Klonopin have been used with some success.
For CHRONIC PAIN, SOME SUCCESS IS BEING FOUND IN VERY RECENT YEARS WITH KETAMINE INJECTIONS. I’M NOT SURE IF A PILL IS AVAILABLE. KETAMINE AS USED WITH VETS PRIOR TO THIS.
To @lauriedr, if you do try ketamine again with good results, please share.
Liked by Jen, Volunteer Mentor, Mamacita, Volunteer Mentor
I will report in the next time I try ketamine!
Liked by Colleen Young, Connect Director, Jen, Volunteer Mentor, Mamacita, Volunteer Mentor
I found gabapentin made me too much of a zombie. I lost nearly 2 years of memory while on gabapentin, also called neurontin. One day I held my daughter’s hand, in kindergarten, and I was completely shocked that she now had a big girl hand. The last time I remember holding her hand, she was 3 and it was a tiny hand that held on to mine. Had I not held her hand for 2 whole years? Or did I simply not remember? I will sadly never know. Lyrica and Topamax are newer meds and may not cause as many side effects. I also tried amitriptiline, which is an older antidepressant, but it does work on some people and it encourages sleep. I would not recommend depakote. I gained 20 lbs in 2 months and developed high blood pressure that is not well-controlled by meds. Topamax would be my first choice. It did cause memory issues. (To this day, 3 years after ending it) I have trouble finding my words and I also have trouble recognizing faces and names, even of close friends. It usually leads to weight loss. Users call it Dope-a-Max. I have no experience with Lyrica. Best wishes to you.
Hi @sistergoldenhair and @ujeeniack and everyone else sharing in this discussion:
Sometimes tone and intent don’t come across so clearly on message boards. We only have words to convey our messages and support. I’m encouraged by the wealth of information and support that is being shared in this discussion and don’t want things to be derailed by poor communication
Thank you @sistergoldenhair for pointing out the phrases you found ill-worded in tone and content, and how they affected you.
@ujeeniack, thank you for not using ALL CAPS in your last message. Using capital letters is considered shouting in online communications.
On Connect, we strive to foster a community that is supportive and inclusive. As lay people supporting lay people, it is important to not dictate to others what they must do or need to do. Rather we reflect our situations. It can be helpful to use phrases like, “In my situation, I found that…” or “you may consider …” rather than “you need…”
For further guidance, please see the Connect Community Guidelines https://connect.mayoclinic.org/community-guidelines/
If you wish to discuss further, please contact me privately using this form: https://connect.mayoclinic.org/contact-a-community-moderator/
Liked by Jen, Volunteer Mentor, coolnacart1892, Mamacita, Volunteer Mentor, gigione
Thank you @colleenyoung! I’ve sent you a private message.
Thank you very much
I’ve had saline trigger point injections. You are lucky if you get put under for that. Here in Ont. Canada most Doctors that I know do them while your awake. Not a pleasant experience. For me, not worth the pain of it.
@janie56 What does a saline trigger point injection do? I am familiar with lidocaine or botox as a TPI.
@sistergoldenhair I was on Gabapentin two different times. Each time I was titrated on and off.I had memory loss and was very unstable on my feet when taking it. I didn’t ask why but my doctors told me it was necessary and I could feel worse. Like you, I didn’t want any more unpleasantness.
Jen aka @sandytoes
Liked by Mamacita, Volunteer Mentor, Gail, Alumna Mentor
@sandytoes14 Hi sandy. My doctor explained to me that saline trigger injections breaks up the knots in the muscle. That’s all I was told. I didn’t find it helped at all. But it sure hurt. I will not go for them again. Thanks for your question. Jane56
I take 600. Mg of gabapentin a day for pain after hip replacement but it helps very little. I just started 100 mg disclofenac pills once a day and it is helping me already.
I take a pilll to lessen stomach irritation,hope it works,got a 60 day supply.
I have been on gabapentin for years !! Never linked it to any specific symptoms though , mainly because I take so may prescriptions. But periods of memory loss have been an issue AND no sleep AND no eating and AN INCREASAE IN PAIN but is this from the gabapentin or just an increase in pain? Have neuropathy from chemo, fibro, cancer pain, depression and some type of degenerative joint problem. I take over a dozen RX and some supplements. Will be looking forward to learning more about this issue !!
Please check with Mayo Clinic and your neurologist for drug-drug interactions that may be negative. S
Supplements are NOT regulated and therefore who knows what any one is doing?
Have you had an EMG or similar tests?
Liked by Colleen Young, Connect Director, Mamacita, Volunteer Mentor
version 22.214.171.124.9.3Page loaded in 2.526 seconds